Florida, 2012Damaging Wind in Florida, September 7, 2012
September 7, 2012 · NWS JAX · 1 event in 1 county or zone
A sea breeze merger near the Atlantic coast during the afternoon over an unstable airmass produced isolated strong storms. One downburst with winds estimated at 45 to 55 mph produced damage to homes in Palm Coast.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $18,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A sea breeze merger near the Atlantic coast during the afternoon over an unstable airmass produced isolated strong storms. One downburst with winds estimated at 45 to 55 mph produced damage to homes in Palm Coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 7, 1:37 PM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Sep 7, 1:37 PM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
237 PM EDT FRI SEP 7 2012
...DANGEROUS RIP CURRENTS EXPECTED THROUGH THE WEEKEND...
...TROPICAL MOISTURE AND UNSEASONABLY STRONG COLD FRONT WILL
PRODUCE LOCALLY HEAVY RAINFALL ACROSS FORECAST AREA THIS WEEKEND...
.SHORT TERM...NOW THROUGH MONDAY...
REST OF THIS AFTERNOON...NUMEROUS SHOWERS HAVE BROKEN OUT ACROSS
NORTHEAST FLORIDA EARLY THIS AFTERNOON IN THE LIGHT W/SW FLOW AND
EXPECT OUTFLOWS TO PROPAGATE INTO SE GA WHERE SCATTERED TO
NUMEROUS CONVECTION SHOULD BREAK OUT OVER THE NEXT FEW HOURS. SO
FAR CONVECTION HAS BEEN RELATIVELY WEAK BUT ACTIVITY IS STILL
EXPECTED TO TRIGGER A FEW STRONG STORMS DURING THE LATE AFTERNOON
HOURS WITH A FEW SLOWER STRONG STORMS PRODUCE LOCALLY HEAVY
RAINFALL WITH 1-2 INCHES POSSIBLE IN SOME LOCATIONS.
TONIGHT...ACTIVITY TO WIND DOWN ONCE AGAIN AFTER SUNSET WITH ALL
ACTIVITY LIMITED TO THE COASTAL WATERS BY MIDNIGHT. SOME PATCHY FOG
POSSIBLE DURING THE OVERNIGHT HOURS BUT SHOULD BE LIGHT IN NATURE.
OVERNIGHT LOWS IN THE 70S.
SATURDAY...DEEPENING SOUTHWEST FLOW AHEAD OF APPROACHING FRONTAL
BOUNDARY WILL DRAW MORE MOISTURE OUT OF THE NORTHEAST GOMEX AND
PRECIP WATER AMOUNTS WILL EXCEED 2 INCHES AND SET THE STAGE FOR
ANOTHER DAY OF NUMEROUS SHOWERS AND STORMS. MAX TEMPS SHOULD REACH
THE UPPER 80S EVEN WITH THE EARLIER START TO CONVECTION AND MORE
ABUNDANT CLOUD COVER. A BIT MORE MID/UPPER LEVEL DYNAMICS/LIFT
SHOULD ALLOW FOR A SLIGHTLY BETTER CHANCE FOR A MORE ORGANIZED
LINE OF CONVECTION TO FORM OVER INLAND AREAS AND TRACK TOWARDS THE
EAST-NORTHEAST WITH STRONG STORMS WITH GUSTY WINDS POSSIBLE AND
ONE OR TWO STORMS BECOMING SEVERE...OTHERWISE MAIN THREAT WITH
HIGH MOISTURE CONTENT OF AIRMASS WILL BE HEAVY RAINFALL WITH
LOCALIZED AMOUNTS OF 2 INCHES OR MORE POSSIBLE IN THE HEAVIEST
STORMS.
SAT NIGHT...EVEN WITH THE LOSS OF DIURNAL HEATING EXPECT SCATTERED
TO NUMEROUS SHOWERS AND STORMS TO CONTINUE ALONG AND AHEAD OF THE
FRONTAL BOUNDARY AS IT SAGS SOUTHEAST INTO SOUTH GEORGIA BY
MORNING. MOISTURE FROM REMNANTS OF ISAAC OVER GOMEX WILL GET
PULLED INTO FRONTAL BOUNDARY AND ABSORBED AND WILL JUST CONTINUE
TO AID IN POTENTIAL FOR LOCALLY HEAVY RAINFALL ALONG THIS BOUNDARY.
SUNDAY...COLD FRONTAL BOUNDARY ACROSS SOUTHEAST GEORGIA IN THE
MORNING WILL SLOWLY MAKES ITS WAY INTO NORTHEAST FLORIDA LATE IN
THE DAY AND ANY SORT OF DIURNAL HEATING INTO THE 80S DURING THE
DAYTIME HOURS WILL ONLY HELP IN TRIGGERING ANOTHER ROUND OF
NUMEROUS SHOWERS AND STORMS ALONG AND AHEAD OF FRONTAL BOUNDARY
WITH LOCALLY HEAVY RAINFALL...MAINLY FOCUSED ACROSS NORTHEAST
FLORIDA DURING THE AFTERNOON/EVENING HOURS. STILL NOT SURE ABOUT
EXACT TIMING AND COVERAGE OF HEAVY RAINFALL AND NOT ENOUGH
CONFIDENCE TO ISSUE FLOOD WATCH AND HPC 5 DAY QPF PROGS HAVE
DROPPED AMOUNTS TO AROUND 1 INCH ACROSS NE FL AND LESSER AMOUNTS
ACROSS SE GA.
SUN NIGHT...THE LATEST GFS/NAM MODELS IN FAIR AGREEMENT WITH
PUSHING DRIER AIRMASS INTO SOUTH GEORGIA WITH PRECIP COVERAGE AND
INTENSITY WINDING DOWN ACROSS NE FL DURING THE EVENING HOURS WITH
JUST ISOLD/SCTD ACTIVITY AFTER MIDNIGHT. LOWS SHOULD FALL INTO THE
MID/UPPER 60S ACROSS INLD AREAS...MAINLY ACRS SE GA BY EARLY
MONDAY MORNING WITH PARTIAL CLEARING SKIES.
MONDAY...MODELS DIFFER SLIGHTLY ON HOW FAST FRONT MOVES SOUTH OF
THE FORECAST AREA...BUT MAINLY DRY AND SUNNY CONDITIONS ARE
EXPECTED ACROSS SE GA WHILE PARTLY CLOUDY SKIES WILL LINGER ACROSS
NE FL WITH JUST A SLIGHT CHANCE OF A SHOWER OR TSTM EARLY. MAX
TEMPS WILL BE IN THE MID/UPPER 80S AS BREEZY NORTHEAST FLOW
DEVELOPS ALONG THE COAST.
.LONG TERM...TUESDAY THROUGH FRIDAY...
NO CHANGES HAVE BEEN NOTED IN THE LONG TERM FORECAST AND HAVE USED
GRIDS/THINKING FROM PREVIOUS SHIFT. MODELS ARE IN FAIRLY GOOD
AGREEMENT THROUGH THE PERIOD. COLD FRONT WILL TRACK SOUTHWARD
INTO THE FL STRAITS BY WEDNESDAY AS HIGH PRESSURE BUILDS IN NORTH
OF THE REGION. RESULTING PRESSURE GRADIENT WILL BRING BREEZY
NORTHEASTERLY WINDS TO THE COAST. COOLER AND DRIER CONDITIONS WILL
PREVAIL WITH THE CAVEAT THAT CONVERGENT RAIN BANDS MAY FORM WITHIN
THE ONSHORE FLOW BRINGING SHOWERS TO THE BEACHES. MODELS SUGGEST
THE COASTAL SHOWERS MAY BE MORE LIKELY LATER IN THE WEEK BUT THE
EXTENT AND COVERAGE IS STILL UNCERTAIN. MAX TEMPERATURES WILL
RANGE FROM LOW/MID 80S AT THE BEACHES TO UPPER 80S WELL INLAND.
LOWS WILL DIP INTO THE 60S OVER INLAND AREAS.
&&
.AVIATION...
SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE THIS AFTERNOON.
LIGHTNING HAS BEEN RATHER LIMITED SO FAR...SO WE WILL COVER THIS
WITH VCTS AND TEMPO SHRA. PREVAILING VFR CONDITIONS THEN EXPECTED
TONIGHT INTO SATURDAY.
&&
.MARINE...
LONG PERIOD OCEAN SWELLS FROM DISTANT HURRICANE LESLIE WILL
AFFECT THE OFFSHORE WATERS INTO THE WEEKEND. COMBINED SEAS OF 3
TO 5 FEET OFFSHORE WILL SLOWLY BUILD OVER THE WEEKEND. MAX SEAS
MAY REACH AS HIGH AS 7 FEET ON SUNDAY. LIGHT PRESSURE PATTERN
TODAY WILL GIVE WAY TO TIGHTENING GRADIENT SATURDAY AS A STRONG
COLD FRONT PUSHES SOUTHEAST TOWARDS THE WATERS. NUMEROUS SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE FRONT THROUGH THE
AREA ON SUNDAY. SOUTHWEST WINDS WILL INCREASE AHEAD OF THIS FRONT
SATURDAY AND SATURDAY NIGHT AND THEN WINDS WILL SWING AROUND TO
THE NORTHEAST AND INCREASE TO NEAR SCA CONDITIONS SUNDAY NIGHT
INTO MONDAY.
RIP CURRENTS: MODERATE RISK INTO THE WEEKEND DUE TO LONG PERIOD
OCEAN SWELLS FROM DISTANT HURRICANE LESLIE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 89 72 88 / 30 60 50 40
SSI 75 89 75 86 / 30 70 50 60
JAX 71 89 73 88 / 50 70 50 70
SGJ 74 89 75 89 / 40 70 40 70
GNV 71 88 73 89 / 40 70 60 70
OCF 71 89 74 89 / 40 70 50 70
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
HESS/SHULER/
Hazardous weather outlook, Sep 7, 3:52 PM EST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
452 PM EDT FRI SEP 7 2012
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-080815-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
452 PM EDT FRI SEP 7 2012
...ELEVATED RIP CURRENT RISK THROUGH SATURDAY...
THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT...
LONG PERIOD OCEAN SWELLS FROM DISTANT HURRICANE LESLIE WILL
CONTINUE TO IMPACT LOCAL BEACHES CREATING A MODERATE RISK FOR RIP
CURRENTS.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EARLY THIS EVENING
BEFORE DISSIPATING BEFORE MIDNIGHT. DUE TO SLOW STORM
MOTION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
EASTERLY OCEAN SWELLS EMANATING FROM DISTANT HURRICANE LESLIE
WILL CONTINUE TO IMPACT AREA BEACHES. AN ELEVATED RIP CURRENT RISK
IS EXPECTED TO CONTINUE INTO THE WEEKEND.
A COLD FRONT WILL MOVE INTO THE REGION ON SATURDAY NIGHT AND
SUNDAY. AHEAD OF THIS FRONT...DEEP TROPICAL MOISTURE IS EXPECTED
TO SURGE NORTHEASTWARD FROM THE GULF OF MEXICO ACROSS OUR AREA.
NUMEROUS THUNDERSTORMS...WITH THE POTENTIAL FOR WIDESPREAD HEAVY
RAINFALL...ARE POSSIBLE ON SATURDAY AND SUNDAY AHEAD OF THIS
FRONT. THE STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY
WINDS AND HEAVY RAINFALL. ACTIVITY SHOULD DIMINISH SIGNIFICANTLY
BY SUNDAY NIGHT AS THE COLD FRONT MOVES SOUTH OF OUR REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
MKT/MZ
In the hours before
Special weather statement, Sep 7, 3:15 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
415 PM EDT FRI SEP 7 2012
FLZ033-038-072045-
FLAGLER-ST. JOHNS-
415 PM EDT FRI SEP 7 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
ST. JOHNS AND NORTHERN FLAGLER COUNTIES FOR STRONG WINDS VALID UNTIL
445 PM EDT...
AT 414 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 13 MILES WEST OF PALM COAST...MOVING
EAST AT 10 TO 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS
AROUND PALM COAST AND INLAND AREAS NORTHWEST OF BUNNELL THROUGH 445
PM EDT. GUSTY WINDS UP TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2974 8124 2956 8118 2950 8150 2968 8152
TIME...MOT...LOC 2014Z 259DEG 12KT 2960 8142
SHASHY
Special weather statement, Sep 7, 3:38 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
438 PM EDT FRI SEP 7 2012
FLZ036-072130-
ALACHUA-
438 PM EDT FRI SEP 7 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN ALACHUA
COUNTY FOR STRONG WINDS VALID UNTIL 530 PM EDT...
AT 438 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF GAINESVILLE
AIRPORT...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS AROUND NEWNANS LAKE...GAINESVILLE
AIRPORT...WALDO...ORANGE HEIGHTS AND MELROSE THROUGH 530 PM EDT.
GUSTY WINDS OF UP TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. FREQUENT LIGHTNING
MAY ALSO OCCUR WITH THIS STORM.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2964 8235 2982 8225 2982 8212 2979 8212
2978 8208 2973 8205 2959 8206
TIME...MOT...LOC 2038Z 277DEG 7KT 2972 8221
SHASHYSpecial weather statement, Sep 7, 3:40 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
440 PM EDT FRI SEP 7 2012
FLZ037-072115-
PUTNAM-
440 PM EDT FRI SEP 7 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL PUTNAM
COUNTY FOR STRONG WINDS VALID UNTIL 515 PM EDT...
AT 440 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF CARRAWAY...MOVING
SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS
AROUND MANNVILLE...CARRAWAY AND HOLLISTER THROUGH 515 PM EDT. GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2970 8165 2955 8177 2966 8196 2977 8184
TIME...MOT...LOC 2040Z 303DEG 8KT 2969 8182
SHASHY
Thunderstorm Wind, Flagler
- When
- September 7, 4:20 PM EST
- Where
- Flagler County, Palm Coast
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $18,000
- Reported by
- Emergency Manager
- Coordinates
- 29.570, -81.210
Three houses were damaged by a small mircoburst in Palm Coast on Campbell Court. Winds were estimated between 45 and 55 mph. The cost of damage was estimated between 15 and 20 thousand dollars.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, September 7, 20124 deaths · 1 injured · $756,000 · 2.75 in hail · 37 events
- Hail and Damaging Winds in Arkansas, September 7, 20123 injured · $3.3 million · 2.75 in hail · 51 events
- Hail and Lightning Strike in New Jersey, September 7, 20121 death · 1 in hail · 2 events
- Lightning Strike in Florida, September 7, 20121 death · 1 event
- Hail and Damaging Winds in Missouri, September 7, 2012$133,000 · 1 in hail · 49 events
- Flash Flooding and Heavy Rain in Arizona, September 7, 2012$550,000 · 7 events
- Hail and Damaging Winds in Indiana, September 7, 2012$221,000 · 61 kt wind · 16 events
- Hail and Damaging Winds in Illinois, September 7, 2012$158,000 · 1.75 in hail · 11 events
- Tornado and Hail in Ohio, September 7 to 8, 2012$123,000 · EF0 · 11 events
- Damaging Winds in Arkansas, September 7, 2012$71,000 · 70 kt wind · 21 events
- Hail and Damaging Winds in Illinois, September 7, 2012$60,000 · 1.25 in hail · 16 events
- Damaging Winds in Kansas, September 7, 2012$55,000 · 61 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 405713.